Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS Louisville, KY

July 22, 2001Bourbon County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 22, 2001, 1:15 AM EDT for Bourbon County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2001, 1:15 AM EDT (05:15 UTC)
Expired
Jul 22, 2001, 2:00 AM EDT
In force
45 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Bourbon County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1242 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1242 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 220514
FFWLMK
KYC017-220600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 200 AM EDT

* AT 110 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN JUST EAST OF PARIS IN EASTERN BOURBON COUNTY...OR
  ABOUT 20 MILES NORTHEAST OF LEXINGTON...MOVING EAST AT 5 MPH.
  RADAR HAS ESTIMATED THAT BETWEEN 2.50 AND 3.50 INCHES OF RAIN HAS
  FALLEN OVER EASTERN BOURBON COUNTY SINCE MIDNIGHT. RAIN WILL
  CONTINUE THROUGH 145 AM...SOME OF WHICH WILL BE HEAVY. THE HEAVY
  RAIN WILL LIKELY LEAD TO FLASH FLOODING.

* OTHER LOCATIONS IN THE WARNING INCLUDE RUDDELS MILLS...NORTH
  MIDDLETOWN AND MILLERSBURG

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED
ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE
WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER
GROUND TO ESCAPE FLOOD WATERS.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 10:00 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 21, 10:00 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT SAT JUL 21 2001

WATER VAPOR IMAGERY CLEARLY DEPICTS S/W AXIS FM NE OHIO THRU S-CNTRL
INDIANA AT MID EVNG.  18Z MESO ETA AND 00Z RUC BOTH SHOWING THIS S/W
FEATURE CROSSING OUR FORECAST AREA OVNGT. WE WIL KEEP POPS GOING ALL
NITE ALL ZONES...WITH THE GREATEST EMPHASIS/CHC IN OUR NW FA...WHERE
AXIS OF HIGHEST THETA-E AIR AND INSTABILITY LOCATED. HAVE ALSO
INSERTED LCLY HVY RAIN NW FA...WHERE GREATEST POTENTIAL FOR HIGH
PRECIPITABLE WATER VALUES TO BE TAPPED.

AXIS OF TSTMS OVR IL SHOULD PROPAGATE SWWD TNGT...ALNG 850-300 MB
THICKNESSES...MNLY WEST OF OUR FA.

FINALLY...HAVE INSERTED FOG TNGT ALL ZONES WITH LGT WNDS AND SOME
RAINFALL.

.SDF...NONE.
STUREY

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:24 AM EDTFlash Flood WarningLMKHarrison, Scott66 min
Jul 22, 9:28 AM EDTFlash Flood WarningLMKHarrison, Scott62 min
Jul 22, 10:28 AM EDTFlash Flood WarningLMKHarrison, Scott2 hr
Jul 22, 5:07 PM EDTFlash Flood WarningLMKJefferson83 min
Jul 22, 6:10 PM EDTFlash Flood WarningLMKJefferson65 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.